MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550250-23
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Intimal Dissection (1333); Angina (1710); Occlusion (1984); Stenosis (2263); Prolapse (2475)
Date of Event 11/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.It should be noted that the reported patient effect(s) of dissection, stenosis, angina, prolapse and occlusion are listed in the xience sierra everolimus eluting coronary stent systems instructions for use as a known patient effects of coronary stenting procedures.The investigation determined a conclusive cause for the reported patient-device incompatibility wall apposition cannot be determined.The reported difficulties possibly contributed to the reported patient effects however a conclusive cause for the reported patient effect(s) and the relationship to the product, if any, cannot be determined.The treatment(s) appears to be related to the operational context of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Patient id: (b)(4).It was reported that on (b)(6) 2019, the patient presented with in-stent restenosis from a previous percutaneous coronary intervention, located in the mid left anterior descending (lad) coronary artery.A side branch of the lad was occluded.Pre-dilatation was performed and a 2.5x23mm xience sierra stent (1550250-23, 9072241) was successfully implanted from the proximal-mid lad into the 1st anterolateral branch.The stent was fully apposed to the vessel wall except malposition involving the continuation of the mid lad distal to the takeoff of the 1st anterolateral.The side branch had become jailed after 2.5x23mm xience sierra stent implantation.Post-implantation, intra-stent minimal plaque protrusion and a minor, proximal lad dissection were observed, both of which did not require treatment.On (b)(6) 2020, the patient was admitted to the hospital for angina.On (b)(6) 2020, another pci was performed and in-stent restenosis (99%) was observed in the mid lad.Another stent was implanted as treatment and the event resolved without sequela.No additional information was provided regarding this issue.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9983066
Report Number2024168-2020-03789
Device Sequence Number3940247
Product Code NIQ
UDI-Device Identifier08717648227110
UDI-Public08717648227110
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2020
Device Model Number1550250-23
Device Catalogue Number1550250-23
Device Lot Number9072241
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2020
Initial Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight81